Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm done my 6 month course in a few days and I'm starting to get really worried.

In maybe my 2nd month, I started developing eczema on my hands like tons of people do, and also on my upper arms. Or should I say, what I thought was eczema. I had circular patches of rough skin on my upper arms (both of them), on my triceps I guess. I applied moisturizer, but even when the areas seemed smooth, they were discoloured white. I thought this was just dry skin.

I haven't had roughness on those spots in quite a while now, over a month for sure, and still the spots are white. It looks as if I've lost pigment or something. I have one large spot on my right arm, surrounded by about 7 more smaller ones, and on my left arm I have about 15 spots all the same size, and also a few tiny little ones down my arms. The ones further down my arms are not as noticeable.

I've been tanning on my porch for the last few days, but the areas don't seem to tan. I showed my friend today and she said it looked like Vitiligo, a condition her coworker has. I just looked up Vitiligo and now I'm freaked out.

Has anyone else experienced this? Is this even possible? The thing is, I didn't just lose pigment sporadically, those spots WERE scaly, dry and eczema-like at one point. My friend thinks maybe it's just really new skin or something. I have no idea what to think. But I'm sort of embarrassed to wear tank tops because it looks like I have a disease!

If it doesn't improve in a month, I'll make another appointment with my derm since I have no more appointments left. But getting an appointment with him is a nightmare rolleyes.gif

If anyone can relate or has any info, do tell... I'm kind of freaking out here.

Mae

Share this post


Link to post
Share on other sites

i have vitiligo and they never started off scaly or dry. but you're right, they won't tan. look at all like this? i only have a few patches.. one on my elbow which i've picture below, and a few spots on my hands which are only noticeable when i'm tanned.

i've tried various treatments over the years (even though i don't really care cause it's so mild) and one of the creams i've been given is called Protopic and is normally used for eczema. unfortunaly vitligo is hard to treat. sometimes this patch on my elbow repigments. if i get really stressed out or run down, it depigments. last summer all the pigment on my eyelid vanished and i had to get my eyelashes dyed in bangkok while i was there on holiday cause they too had turned white.

when i was first diagnosed with it, the derm put me in a dark room and shined a black light on me. you could do that too... if those spots are pure white and glow like a white t-shirt in a club that has black light, it most likely is vitiligo.

post-22650-1114217517_thumb.jpg

Share this post


Link to post
Share on other sites
If it doesn't improve in a month, I'll make another appointment with my derm since I have no more appointments left. But getting an appointment with him is a nightmare  rolleyes.gif

You don't have to see your derm for this. Just make an appointment with your normal doctor. He'll know what it is, and if he doesn't he will quickly make sure you see somebody who does. Last resort is drop by and ask a pharmacist; they'll know enough to say 'use this lotion' or 'go quickly and see a doctor'.

Share this post


Link to post
Share on other sites

Hi,

Your doctor will know for sure, but I just found this information:

Tinea Versicolor. A fungus originating on the scalp that falls on the upper body and results in small white spots that won't tan. These white spots are often noticeable on the upper arm area.

(It's treatable)

Share this post


Link to post
Share on other sites

Thank you all immensly for your replies. I feel a bit more calm now. The picture posted of the elbow - yes it looks similar to that. I'm hoping that it's just a result of super dry skin I had for an extended period of time.. if not, well I can be thankful it's only on my arms, and it isn't extensive.

I will check with a doctor if I don't notice any change in the next couple weeks for sure.

Hanoian - very interesting! Always a possibility... since the eczema on my hands never left these white spots.

Mae

Share this post


Link to post
Share on other sites
Hi,

Your doctor will know for sure, but I just found this information:

Tinea Versicolor. A fungus originating on the scalp that falls on the upper body and results in small white spots that won't tan. These white spots are often noticeable on the upper arm area.

(It's treatable)

A good friend of mine had this! The areas were on his back and arms and were very itchy and dry... and then they turned white as though they were "depigmented". It seriously only took like a week's worth of prescription fungal cream to get rid of it completely. I don't know that it's what you have, but I do think that accutane is strong and weird enough to alter your immune system and make you vulnerable to strange fungal infections that you never experienced before. Go see your doctor! And keep us posted!

Share this post


Link to post
Share on other sites

Dear Mae,

I'm so sorry you're going through this. I think you should get it checked out. And, know that it might go away after a few weeks off of the tane. I had some weird reactions on my hands and legs too.

Take care of yourself,

PM me if you want smile.gif

Your friend,

GO

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×